This simulation is temporarily unavailable while it undergoes peer review. The link will be re-posted once review is complete.
The patient is, 80 year old, who has undergone a right hemicolectomy with temporary colostomy for adenocarcinoma of the colon. Past health includes hypertension x 10 years treated with metoprolol 25 mg BID, coversyl 5 mg daily. He had an uneventful surgery, with estimated blood loss of 200 mL. They were stable throughout the OR and post anaesthetic recovery. Patient controlled analgesia was initiated upon return to surgical unit for pain management.
Recognize respiratory depression in patient experiencing a narcotic overdose to initiate lifesaving interventions.
Demonstrate accurate cardio-respiratory assessment to determine patient condition and respond appropriately.
Communicate essential information in a timely manner to the healthcare team for care planning.
Follow principles of safe medication administration to provide life-saving treatment.
Simulation Modality:Virtual gaming simulation / virtual patient
Graham L. Respiratory Depression r/t Narcotic Overdose. Simulation resource published by Simulation Canada; 2022. Available from https://simulationcanada.ca/scenario/respiratory-depression-r-t-narcotic-overdose/.Copy Citation
The information about this resource and any downloadable files are shared under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.
Undergraduate / post-secondary
Fields / Disciplines: